MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83787
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/02/2018
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 02-oct-2018.It was reported that coil could not be inserted in the hub of the catheter.The moderately tortuous target lesion was located in the left internal iliac artery (iia).A 6mm x 20cm interlock-35 coil was selected for use.During preparation, when trying to insert the coil into the 5f non bsc catheter, it was noted that there was resistance felt at the hub part and the coil could not be inserted.The device was removed together with the catheter.The procedure was completed with a different device.No patient complications were reported and the patient's status post procedure was stable.However, device analysis revealed that the interlocking arm was detached and it was not returned and proximal and distal fiber bundles were missing.Device evaluated by mfr: the device was returned for analysis.A main coil was returned for this complaint.The delivery wire and introducer sheath were not returned.The main coil was found kinked and stretched; the interlocking arm was detached and it was not returned.No more damages were found in the returned device.The delivery wire was not returned.The main coil zap tip has a smooth surface.The main coil was stretched and kinked; the interlocking arm was detached and it was not returned.The fiber bundles showed blood residues.Dimensional inspection revealed that the number of distal and proximal fiber bundles failed to meet specification.The zap tip outer diameter (od) and the primary coil od were within specification.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8019503
Report Number2134265-2018-62453
Device Sequence Number1578685
Product Code KRD
UDI-Device Identifier08714729793090
UDI-Public08714729793090
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2020
Device Model Number83787
Device Catalogue Number83787
Device Lot Number0021068169
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2018
Initial Report FDA Received Date10/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1